North Carolina, 2013Funnel Cloud in North Carolina, June 3, 2013
June 3, 2013 · NWS AKQ · 1 event in 1 county or zone
Isolated thunderstorms in advance of a cold front produced a funnel cloud across northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms in advance of a cold front produced a funnel cloud across northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 9:22 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 9:22 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 AM EDT MON JUN 3 2013
.SYNOPSIS...
A COLD FRONT SLOWLY CROSSES THE AREA LATE THIS AFTERNOON THROUGH
TONIGHT. HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES BY TUESDAY
AFTERNOON...AND SLIDES OFF THE COAST BY MIDDAY WEDNESDAY. LOW
PRESSURE WILL SLOWLY APPROACH FROM THE SOUTH THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATE THIS MORNG...VERY MOIST/NEARLY SATURATED AIRMASS IN PLACE
OVER THE AREA WITH DEW PTS MAINLY IN THE UPPER 60S TO LWR 70S AND
TEMPS IN THE LWR TO MID 70S. SHRTWV ENERGY PUSHING INTO EXTRM WRN
NC AND VA...WILL SHIFT EWRD THRU THE DAY AND HELP TO MAINTAIN SCTD
SHOWERS AND TSTMS...MAINLY ACRS ERN AND SERN CNTIES. MODEL
SOUNDINGS APPEAR RATHER SATURATED AND THE WARM/MOIST AIRMASS WILL
SUPPORT SCATTERED TSTMS...BUT WIND/HAIL THREAT WILL BE VERY
LIMITED BY FAIRLY WEAK LAPSE RATES. THUS...LOCALLY HEAVY RAIN
WILL BE THE PRIMARY ISSUE THE REMAINDER OF THE DAY. STILL...DRY
ANTECEDENT CONDITIONS WILL PRECLUDE NEED FOR ANY WATCHES...AND CAN
HANDLE WITH SHORT FUSE PRODUCTS IF NECESSARY. TOTAL ADDITIONAL QPF
AMOUNTS THROUGH TONIGHT WILL AVG 0.50-1.50"...ALTHOUGH WILL VARY
DUE TO CONVECTION. HIGHS GENLY IN THE UPR 70S TO LWR 80S.
LAST IN THE SERIES OF S/W'S MOVES NE ALLOWING COLD FRONT TO SAG S
ACROSS FA TNGT. WND SHIFT TO THE NW ALLOWS DRIER AIR TO FILTER
IN. PCPN TAPERS OFF ACROSS NWRN HALF OF FA DURING THIS EVENING
BUT LINGERS THRU TNGT OVR THE SE. LOWS IN THE UPR 50S NRN MOST
CNTIES TO THE MID 60S SERN AREAS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
MODELS SHOW ENOUGH LINGERING MSTR FOR A LOW CHC FOR SHOWERS OVER
FAR SE VA/NE NC TUE MORNING. OTHERWISE...HIGH PRESSURE TO THE NW RESULTS IN
DCRG CLDNS WITH MUCH LOWER DEW PTS TEMPS BY AFTN (INTO THE LOW
50S). HIGHS AROUND 80 N/CENTRAL TO MID/UPPER 70S SE.
HIGH PRESSURE BUILDS INTO THE AREA TUE NIGHT AND EARLY WED. MAINLY
CLEAR COOL/PLEASANT TUE NIGHT W/ LOWS MAINLY IN THE 50S. SOME
INCRS IN CLDNS WED AFTRN AS HIGH LVL MSTR INCRS FROM THE S...BUT
GENLY MOSTLY SUNNY AND SEASONABLE/SLIGHTLY COOLER THAN AVG W/
HIGHS U70S- L80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GOING CLSR TO THE 12Z GFS THRU THE EXTENDED PERIOD. HI PRES OFF THE
NEW ENGLAND CST SHOULD PROVIDE DRY WX ACRS THE AREA WED NGT INTO THU
MORNG. THEN...THE COMBINATION OF A MOIST EASTERLY THRU SOUTHERLY
FLO...ALNG WITH THE APPROACH AND PASSAGE OF LO PRES AND AN ASSOC
FRNTL BNDRY FM THE W...WILL RESULT IN THE CHC FOR SHOWERS AND TSTMS
FM LATE THU THRU SAT NGT. SLGT OR SML CHC FOR SHOWERS AND TSTMS MAY
LINGER ON SUN...ESPLY OVR SRN HALF OF THE REGION...DUE TO FRNTL
BNDRY LAYING ACRS THE CAROLINAS. MIN TEMPS WILL BE IN THE UPR 50S TO
MID 60S THU MORNG...THEN RANGE THRU THE 60S FRI...SAT AND SUN
MORNGS. MAX TEMPS WILL BE IN THE MID 70S TO LWR 80S THU...AND IN THE
UPR 70S TO MID 80S FRI...SAT AND SUN.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
S/SW FLOW CONTINUES OVER THE AREA AHEAD OF AN APPROACHING COLD FRNT.
PERIODS OF SHWRS WILL CONTINUE TDY WITH A WARM AND MOIST ATM OVER
THE MID ATLANTIC. CONDS WILL BE MAINLY MVFR/VFR...WITH IFR PSBL
IN HEAVIER SHWRS. THUNDER IS PSBL AS WELL BUT NOT WIDESPREAD ENUF
TO INCLUDE IN THE TAFS. THE RAIN WILL BE MORE FOCUSED OVER CSTL
AREAS DURING THE AFTN...WITH STRATUS PREVAILING OVER ALL AREAS FOR
THE ENTIRE TAF PERIOD.
DRY/VFR CONDS RETURN FROM NW TO SE ON TUE (SOME SHWRS/LO CLDS MAY
LINGER THRU TUE MORNG AT KPHF/KORF/KECG AND N/NE WNDS WILL GUST TO
AROUND 20 KT AT THESE SITES ON TUE AS WELL). DRY/VFR TUE NIGHT THRU
THU IN LIGHTER E/NE FLOW.
&&
.MARINE...
A COLD FRNT APPROACHES FROM THE WEST TDY AS HI PRES REMAINS
OFFSHORE. SEAS HAVE STRUGGLED TO RISE TO 5 FT OVER NRN CSTL WTRS
OVRNGT/THIS MORNG (44009 IS CURRENTLY AT 3 FT) SO HAVE GONE AHEAD
AND CANCELLED THE SCA THERE. OTW...SOUTHERLY FLOW (10-15 KT OVER
THE BAY/SOUND AND 15-20 KT OVER CSTL WTRS) WILL CONTINUE TDY AHEAD
OF THE FRNT. A WND SHIFT TO N/NE WILL OCCUR LATE TNGT FOLLOWING
THE FROPA. POST-FRNTAL WNDS MAY APPROACH SCA THRESHOLDS BRIEFLY
ERLY TUE...BUT WILL HOLD OFF ON ANY HEADLINES FOR NOW WITH IT
BEING 3RD PERIOD AND LO CONFIDENCE WITH A SHORT DURATION. HI PRES
THEN BLDS OVER THE MID ATLANTIC FOR TUE AND WED. EXPECT E/NE WNDS
GENRLY 10-15 KT WITH 2-3 FT WAVES OVER THE BAY AND 2-4 FT SEAS
OVER CSTL WTRS.
&&
.EQUIPMENT...
AKQ RADAR IS BACK IN SERVICE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/TMG
SHORT TERM...LKB
LONG TERM...TMG
AVIATION...MAS
MARINE...MAS
EQUIPMENT...AKQ
Hazardous weather outlook, Jun 3, 7:58 AM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 AM EDT MON JUN 3 2013
MDZ021>025-NCZ012-VAZ048-049-060>090-092-041300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
858 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAIN
AND MINOR FLOODING TODAY. THE STORMS ARE EXPECTED TO DIMINISH IN
COVERAGE BY LATE AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-041300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
858 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-102-VAZ091-093>100-041300-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
858 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAIN
AND MINOR FLOODING TODAY...MAINLY LATE THIS MORNING THROUGH THE
AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
In the hours before
Special weather statement, Jun 3, 6:46 AM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 AM EDT MON JUN 3 2013
MDZ021-022-031300-
DORCHESTER-WICOMICO-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY
746 AM EDT MON JUN 3 2013
...SHOWERS WITH LOCALLY HEAVY RAINFALL AFFECTING DORCHESTER AND
WESTERN WICOMICO COUNTIES...
AT 745 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS...SOME CONTAINING VERY HEAVY RAINFALL...ACROSS
MUCH OF DORCHESTER COUNTY...AND WESTERN WICOMICO COUNTY. THIS BAND
OF RAIN HAS BEEN NEARLY STATIONARY FOR THE LAST 1-2 HOURS...AS
INDIVIDUAL SHOWERS MOVE ALONG THE BAND AT AROUND 30 MPH. THE HEAVY
RAIN SHOULD REMAIN SOUTH OF A CAMBRIDGE TO HURLOCK LINE...AND WEST
OF A HEBRON TO TYASKIN LINE. UP TO ONE INCH OF ADDITIONAL RAINFALL
CAN BE EXPECTED...BEFORE THE RAIN TAPERS OFF AFTER 830 AM. MOTORISTS
SHOULD BE ALERT FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS
THROUGH MID MORNING...AND BE ALERT FOR PONDING OF WATER ON AREA
ROADS. USE EXTRA CAUTION WHILE TRAVELING.
WRS
Special weather statement, Jun 3, 7:37 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
837 AM EDT MON JUN 3 2013
NCZ013-014-030>032-031335-
BERTIE-CHOWAN-GATES-HERTFORD-PERQUIMANS-
837 AM EDT MON JUN 3 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PERQUIMANS...BERTIE...
GATES...CHOWAN AND HERTFORD COUNTIES THROUGH 930 AM EDT...
AT 836 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES WEST OF QUITSNA...OR ABOUT 11 MILES
NORTHWEST OF WILLIAMSTON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE...QUITSNA...REPUBLICAN...BURDEN...
BUENA VISTA...ROSEMEAD...TRAP.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3594 7705 3592 7711 3593 7714 3593 7719
3594 7721 3599 7720 3599 7722 3601 7721
3604 7729 3647 7693 3611 7650 3591 7703
GINGRICHSpecial weather statement, Jun 3, 8:38 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 AM EDT MON JUN 3 2013
NCZ013-014-030>032-031500-
BERTIE-CHOWAN-GATES-HERTFORD-PERQUIMANS-
938 AM EDT MON JUN 3 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PERQUIMANS...BERTIE...
GATES...CHOWAN AND HERTFORD COUNTIES THROUGH 1100 AM EDT...
AT 938 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WINDSOR...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ASKEWVILLE...MIDWAY...WHITES
CROSSROADS...EDENHOUSE...WAKELON...MOUNT GOULD.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3590 7693 3587 7697 3598 7710 3642 7684
3607 7639 3603 7645 3600 7654 3600 7659
3604 7662 3603 7668 3599 7667 3596 7672
3595 7669 3594 7670 3587 7691
GINGRICHSpecial weather statement, Jun 3, 9:41 AM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1041 AM EDT MON JUN 3 2013
VAZ073-084-086-089>097-099-100-031545-
ACCOMACK VA-CHESAPEAKE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY
VA-KING AND QUEEN VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SOUTHAMPTON VA-SUFFOLK
VA-SURRY VA-YORK VA-
1041 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS MOVING INTO WESTERN SECTIONS OF HAMPTON
ROADS...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 11 MILES NORTHWEST OF CHERITON TO 7
MILES WEST OF IVOR...OR FROM 11 MILES NORTH OF CAPE CHARLES TO 7
MILES SOUTH OF WAKEFIELD...MOVING EAST AT 25 MPH. THE THUNDERSTORMS
WILL BE NEAR...LEE HALL AROUND 1045 AM EDT...SILVER BEACH AROUND
1050 AM EDT...JAMESVILLE AROUND 1055 AM EDT...NASSAWADOX AROUND 1100
AM EDT...HORNSBYVILLE AROUND 1105 AM EDT...AND WILLIS WHARF AROUND
1110 AM EDT.
EXPECT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL WITH THESE
STORMS. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW
LYING...URBAN...AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3715 7597 3728 7604 3724 7649 3723 7638
3709 7626 3695 7623 3686 7634 3685 7704
3721 7669 3705 7666 3690 7640 3699 7631
3696 7643 3722 7666 3742 7625 3732 7626
3742 7600 3756 7595 3754 7562 3754 7561
WRSSpecial weather statement, Jun 3, 10:17 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 AM EDT MON JUN 3 2013
VAZ099-100-031615-
ACCOMACK VA-NORTHAMPTON VA-
1117 AM EDT MON JUN 3 2013
...THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING INTO THE VIRGINIA
EASTERN SHORE...
AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PARKSLEY TO 15 MILES WEST OF CAPE
CHARLES...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...CAPE CHARLES AROUND 1130 AM EDT...CHERITON AROUND 1135 AM
EDT...CHINCOTEAGUE AROUND 1145 AM EDT...NASSAWADOX AROUND 1155 AM
EDT...AND WILLIS WHARF AROUND NOON EDT.
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3798 7532 3776 7554 3761 7561 3751 7563
3734 7572 3728 7578 3723 7578 3716 7582
3713 7588 3715 7592 3719 7592 3716 7594
3720 7602 3729 7604 3745 7599 3781 7576
3786 7570 3787 7573
WRSFunnel Cloud, Northampton
- When
- June 3, 11:30 AM EST
- Where
- Northampton County, 3.49 mi W of Rehoboth
- Reported by
- State Official
- Coordinates
- 36.327, -77.433
State officials reported a funnel cloud near the Odom Correctional Institute south of Jackson, NC.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Michigan, June 3 to 4, 201329 events
- Hail and Damaging Winds in Texas, June 3 to 4, 20131.75 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 3, 20131.25 in hail · 12 events
- Hail in Nebraska, June 3, 2013$5,000 · 1.75 in hail · 9 events
- Dust Storm and Damaging Winds in New Mexico, June 3, 2013$8,000 · 56 kt wind · 7 events
- Damaging Wind and High Wind in Texas, June 3, 201360 kt wind · 6 events
- Hail and Damaging Winds in Oklahoma, June 3, 20131 in hail · 6 events
- Damaging Winds in Wyoming, June 3, 201367 kt wind · 5 events
- Damaging Winds in South Carolina, June 3, 2013$5,000 · 50 kt wind · 5 events
- Damaging Winds in Oklahoma, June 3 to 4, 2013$3,000 · 66 kt wind · 5 events
- Funnel Clouds in Georgia, June 3, 20134 events
- Tornadoes and Hail in North Dakota, June 3, 2013$5,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459665.